Case Study 78 Cushing’s Syndrome Scenario You graduated 3 months ago and are working with a home care agency. Included in your caseload is J.S., a 60-year-old man suffering from chronic obstructive pulmonary disease (COPD) related to (R/T) cigarette smoking. He has been on home oxygen, 2 L oxygen by nasal cannula (O2/NC), for several years. Approximately 10 months ago, he was started on chronic oral steroid therapy. Medications include ipratropium-albuterol (Combivent) inhaler, formoterol (Foradil) inhaler, dexamethasone (Decadron), digoxin, and furosemide (Lasix). On the way to J.S.’s home, you make a mental note to check him for signs and symptoms (S/S) of Cushing’s syndrome.
Mr. Wooten is a 33 year old male who presented to the ED following a visit to his primary care provider. Prior to Mr. Wooten coming to the ED his provider contacted TACT with concerns of Mr. Wooten mentioning suicidal ideation with a plan to use a gun to shoot
Health Screening and History of an Older Adult Kimberly Owens Grand Canyon University: NRS 434V (0102) June 28, 2014 Health Screening and History of an Older Adult Biographical Data Client Initials J.H. Age: 78 years old Sex: Male Occupation: Retired Professor Health History and Review of Systems Past Medical history includes : Essential Hypertension, Cardiac pacemaker, Coronary Artery Disease, Dyspnea, Sensiosenural hearing loss, Restless legs, headache, acute hypothyroidism due to radiation, Mandible Cancer, Pseudophakia of both eyes, Posterior vitreous detachment, malnutrition, Generalized weakness, Smoker of 2 packs of cigarettes per day for 30 years.
Mr. Farmer on Day 5, is discharged home and recommended to take daily exercise and improve his diet. Mr. Farmer had previously consumed regular take-away food, smoker of 35years and led a sedentary lifestyle. Discharge medications prescribed include aspirin, metoprolol, an ACE inhibitor (perindopril) and a statin (simvastatin)
daily. She is also on metoprolol tartrate 25 mg half tablet b.i.d. She cannot tolerate ACE inhibitors or ARB secondary to angioedema in the past. The patient was started on metoprolol after an episode of ventricular tachycardia with ectopy for which she was hospitalized. She does see David Cunningham
Assessment and History Mr. Crenshaw, a 64- year-old male, is 5’11” and Blood pressure -138/88, HR 71, Lung sounds –clear, temperature 98.8 F, radial pulse and pedal pulses +1 bi-laterally, normoactive bowel sounds. No history of smoking, drugs, alcohol use or diabetes; takes no daily medications. Surgical history: Hernia surgery September 2016 and cataract surgery September 2013. Moderately active, walks every day, sometime incorporating hand weights. Patient presents with minimal trembling unilaterally, (left side) when fingers stretched out, reports movements have been slower than normal. Patient’s wife reports “He’s been eating more slowly and it has been taking longer for him to get dressed in the morning.”. Upon examination it was determined that patient has reduced arm swing, slight stiffness in neck, difficulty rising from sitting position in the chair, masked facial features and deteriorated balance. No signs or symptoms of stroke.
Boltri, dated 08/16/2017, indicated that the claimant presented still very fatigued and not able to do very much. She had a few episodes of diarrhea with occasional difficulty breathing. She had frequent anxiety and feeling frustrated. She also had headaches, decreased concentration, and dysphoric mood. Her blood pressure was 155/80 with a BMI of 34.01. She was diagnosed with hyperthyroidism, essential hypertension, multiple sclerosis, a mild single current episode of major depressive disorder, fatigue, and acute superficial gastritis without hemorrhage. Thyroid uptake and a scan were
Cano, the patient is status post right carnal tunnel release. She has been on physical therapy for the last three weeks. She states she is doing much, much better. Her left hand will be operated on 5/03/16. She complains of severe insomnia. This has been chronic with headaches and chronic depression. She states she is hearing voices, hearing auditory hallucinations with paranoia. This started after the oral steroids. She is psychotic and severely depressed. There is a past history of post-traumatic stress disorder (PTSD), generalized anxiety, and chronic depression. Previous antidepressants included Celexa, BuSpar and Xanax. She states she has been clean. There is no evidence of any type of drugs in her. She brought what she had and had thrown those out and had detoxed a few months
An elderly male with congestive heart failure was brought to a clinic because he was experiencing atrial fibrillation and had a ventricular response of 110 beats/min with palpitations and shortness of breath1. Medications that he was taking includes angiotensin-converting enzyme inhibitor, Lisinopril, Carvediol, Digoxin, and Furosemide1. His left ventricular ejection
Patient A.S. Patient A.S. is 87-year-old female with a diagnosis of Acute onset chronic systolic heart failure, Afib, CHF, and hypothyroidism. She has a past medical history of Hypertension, diabetes mellitus, CAD (Stent 2001). The patient was admitted to Lutheran Augustana Center on January 4, 2016 and was evaluated for therapy on January 5, 2016. Her current medications include Albuterol and Ipratropium via nebulizer to address shortness of breath. A combination of drugs to treat the symptoms of congestive heart failure and other comorbid diagnosis include: Eliquis, Furosemide, hydralazine, and metoprolol. Other medications include Synthroid to treat hypothyroidism, Tradjenta for hyperglycemia, and Zocor for hyperlipidemia. The patient also presented with skin problems. She has bilateral ecchymosis in her lower extremities and abdomen. Lotrisone lotion was prescribed for atopic dermatitis. Edema was also present in her lower extremities.
4. A 79-year-old female present with her daughter for ongoing fatigue also noted to have lost 5 pounds over past 6 months. No night sweats or fevers. Pertinent past medical history includes severe, generalized osteoarthritis, hypertension, type 2 diabetes mellitus and depression. She is taking the following medications: acetaminophen 650mg every eight hours, Lyrica 75 mg twice daily; alendronate 70 mg once weekly, valsartan 320 mg once daily, fluoxetine 40mg once daily and insulin glargine 20 units once daily. Your exam reveals slight pale conjunctivae, a 2/6 systolic ejection murmur and generalized arthritic joints in her extremities. A point of care test results in a hemoglobin of 10.2 g/dL. Complete blood cell count is done; results
DIAGNOSIS: Major depressive disorder, recurrent. 01/11/16 Progress report by the requesting provider documented that the patient was unable to come to the appointment due to his physical condition and distance. Phone conversation with the patient was noted. He described his depression s mild. His sleep has been decreased. He uses CPAP machine. He enjoys being outside. He has occasional feelings of hopelessness. His energy and concentration have been fair. His appetite has decreased ad he has lost weight. He now weights 207 pounds. He denies any suicidal or homicidal ideation. Plan was to continue Pristiq 100 mg daily for depression. He also gets Temazepam, methocarbamol muscle relaxants, and Buspar. Patient education was discussed in detail about medication risks and benefits, adverse effects, side effects and therapeutic effects.
This is an 82-year-old gentleman, who was referred from Dr. Gretchen Marsh’s office because the patient’s BUN and creatinine were high, as he has acute kidney injury. The patient went to Dr. Marsh’s office yesterday and was having generalized weakness. He does not have any vomiting. No diarrhea. No fever.
Applications to case study Digoxin is being used to treat Mrs A's CCF. The dose of 250 micrograms daily far exceeds the regular maintenance dose for a patient of her age. It is thus almost certain that Mrs A is suffering from digoxin toxicity which is most likely being compounded by taking frusemide. Mrs A's symptoms of confusion, fatigue, irritability and visual disturbance are symptomatic of digoxin poisoning. Mylanta (also being taken by the patient) can suppress the effectiveness of digoxin however in this case the digoxin dose is so high that Mylanta would be having a minimal impact.
History of Present Illness: Mr. A. O. a 66 year-old-African American male came in the clinic for a monthly routine follow up visit complaining of severe cluster frontal headaches that radiates to his left eye, pain level eight out of ten, on and off for three days lasting for 30 to 45 minutes. He stated that he takes Tylenol 1000mg orally every eight hours with mild relieve, and will like his blood pressure medications increased. Also, he complained of edema to the upper and lower extremities, and right hand pain when he tries to make a fist. However, he denied shortness of breath,